Illinois, 2015

Flash Flooding in Illinois, June 14, 2015

June 14, 2015 · NWS ILX · 7 events in 6 counties and zones

An upper-level disturbance interacting with a stationary frontal boundary brought a round of showers and thunderstorms to portions of central Illinois during the late afternoon and evening of June 14th. Due to copious amounts of moisture in the environment, some of the storms produced excessive rainfall rates that led to localized flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

An upper-level disturbance interacting with a stationary frontal boundary brought a round of showers and thunderstorms to portions of central Illinois during the late afternoon and evening of June 14th. Due to copious amounts of moisture in the environment, some of the storms produced excessive rainfall rates that led to localized flash flooding. Rainfall amounts of 4 to 6 inches occurred in a 2 to 3-hour time span across parts of McLean, Peoria and Knox counties. Other, spotty flash flooding was reported in parts of central and east central Illinois.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 14, 2:01 PM CST, 59 minutes earlier.

Area forecast discussion, Jun 14, 2:01 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CDT SUN JUN 14 2015

.SHORT TERM...(TONIGHT)
ISSUED AT 301 PM CDT SUN JUN 14 2015

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING AND OVERNIGHT IN CENTRAL AND EASTERN IL. NUMEROUS LOW LEVEL
BOUNDARIES...SOME APPARENT IN THE LATEST SURFACE ANALYSIS AND OTHERS
CONVECTIVELY INDUCED...WILL CONTINUE TO PROVIDE THE FOCUS FOR
SHOWERS AND THUNDERSTORMS THROUGH THE LATE EVENING. THE MAIN CONCERN
WILL BE FOR THE POTENTIAL OF HEAVY RAIN WITH SOME OF THE STORMS DUE
TO COPIOUS AMOUNTS OF MOISTURE AND WEAKER WINDS ALOFT THAN THE PAST
FEW DAYS. INSTABILITY WILL BE MODERATE...BUT THE LACK OF WIND SHEAR
SHOULD KEEP WIDESPREAD SEVERE STORMS FROM DEVELOPING. HOWEVER...
ISOLATED STORMS MAY PRODUCE STRONG/SEVERE GUSTS DUE TO HEAVY
PRECIPITATION LOADING THIS EVENING. ANY STORMS THAT DEVELOP ALONG A
WSW-ENE BOUNDARY WILL HAVE THE GREATEST POTENTIAL FOR HEAVY RAIN AND
ISOLATED FLOODING DUE TO TRAINING EFFECTS.

MUCH OF THE CONVECTION SHOULD START TO WANE TOWARD MIDNIGHT...EXCEPT
FOR LINGERING AREAS ALONG AND NORTH OF I-74. THE REST OF CENTRAL AND
SOUTHEAST ILLINOIS CAN ONLY EXPECT SCATTERED SHOWERS AND A FEW
THUNDERSTORMS OVERNIGHT DUE TO WEAKER FORCING AND MORE DIFFUSE
BOUNDARIES.

AS THE COLD FRONT IN THE NORTHERN PLAINS PROGRESSES TOWARD CENTRAL
IOWA AROUND DAYBREAK...STORMS THAT DEVELOP AHEAD OF IT OVERNIGHT MAY
MAKE INTO WEST CENTRAL IL. THUS...HAVE INCREASED POPS BACK INTO THE
LIKELY CATEGORY MAINLY WEST OF THE IL RIVER VALLEY BY SUNRISE.

&&

.LONG TERM...(MONDAY THROUGH SUNDAY)
ISSUED AT 301 PM CDT SUN JUN 14 2015

AN ACTIVE CONVECTIVE WEATHER PATTERN, ALONG WITH WARM AND HUMID
CONDTIONS, IS EXPECTED TO PERSIST ACROSS CENTRAL AND SOUTHEAST
ILLINOIS THROUGH THE FORECAST PERIOD. WHILE THERE WILL BE PERIODS
WHERE MORE WIDESPREAD AND/OR POTENTIALLY SEVERE STORMS ARE POSSIBLE,
IT PRETTY TOUGH TO PICK OUT AN OPPORTUNITY FOR COMPLETELY DRY
WEATHER AT THIS POINT. THIS IS RESULTING IN AN EXTENDED PERIOD OF
POPS THAT WILL HOPEFULLY BE ABLE TO BE FINE TUNED BETTER AS THE
DETAILS BECOME MORE CLEAR.

THE WORK WEEK WILL START OUT WITH ONE OF THE BETTER CHANCES FOR
SIGNIFICANT STORMS. AN UPPER-LEVEL LOW, CURRENTLY SPINNING OVER THE
PLAINS, AS WELL AS A WEAK SURFACE FRONT, WILL TRACK THROUGH THE
MIDWEST. PRE-FRONTAL CAPE VALUES OF 1500-2500 J/KG SHOULD BE COMMON
MONDAY AFTERNOON INTO THE EVENING, ALONG WITH BULK SHEAR VALUES
APPROACHING 35 KTS. THIS SCENARIO IS SUPPORTIVE OF SCATTERED STRONG
TO SEVERE STORMS AS THE FRONT PUSHES SOUTHEAST ACROSS THE AREA INTO
MONDAY NIGHT, WHICH IS WELL DEPICTED IN THE SPC DAY 2 OUTLOOK.

THE FRONT WILL STALL NOT TOO FAR SOUTH OF THE FORECAST AREA MONDAY
NIGHT, AND IT SHOULD STAY NEAR WHERE IT STALLS UNTIL THE NEXT
STRONGER UPPER WAVE PUSHES THROUGH THE MIDWEST ON WEDNESDAY. DUE TO
THE CLOSE PROXIMITY OF THE FRONT, AND THE FACT THAT THE AIRMASS WILL
REMAIN VERY MOIST AND POTENTIALLY UNSTABLE, POPS WILL STAY FAIRLY
HIGH INTO WEDNESDAY (LOWEST IN THE NORTH, FURTHER AWAY FROM SURFACE
BOUNDARY). THE PASSAGE OF THE NEXT MAJOR WAVE ON WEDNESDAY COULD
ALSO SUPPORT MORE ORGANIZED SEVERE WEATHER, WITH SHEAR PROFILES EVEN
BETTER THAN ANTICIPATED MONDAY, AT LEAST ACROSS THE SOUTHERN HALF OF
THE FORECAST AREA.

THE PASSAGE OF THE WEDNESDAY SYSTEM SHOULD RESULT IN A RELATIVE LULL
IN THE RAINFALL RISK. HOWEVER, BY THE END OF THE WEEK, CHANCES MAY
RAMP UP YET AGAIN AS POTENTIAL REMNANTS FROM A TROPICAL SYSTEM
COMING OUT OF THE GULF OF MEXICO TRACK NEAR THE AREA. THEN, BY LATE
IN THE WEEKEND, A PIECE OF ENERGY MORE TIED TO THE MAIN BELT OF THE
WESTERLIES TO OUR NORTH, WILL DRIVE A COLD FRONT THROUGH THE AREA
WITH AN ASSOCIATED SHOWER/STORM RISK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1244 PM CDT SUN JUN 14 2015

PERIODS OF SHOWERS AND THUNDERSTORMS WITH INTERMITTENT MVFR
CEILINGS CAN BE EXPECTED DURING THIS TAF PERIOD IN CENTRAL AND
EASTERN IL.

ONE ROUND OF SHOWERS AND ISOLATED T-STORMS IS MOVING THROUGH EAST
CENTRAL IL JUST BEFORE 18Z. HOWEVER...IT IS LIKELY THIS CONVECTION
WILL STAY JUST SOUTH AND SOUTHEAST OF THE TAF SITES IN EASTERN IL.
OTHER MORE SCATTERED CONVECTION HAS DEVELOPED IN WEST CENTRAL IL
AND EASTERN MO. THUS...WENT WITH VCSH AT ALL TAF SITES UNTIL
20-21Z WHEN INCREASING INSTABILITY WILL MOST LIKELY PRODUCE MORE
IN THE WAY OF THUNDER. THERE CONTINUES TO BE LOW CONFIDENCE,
THOUGH, THAT ANY ONE TAF SITE WILL BE IMPACTED BY A THUNDERSTORM,
SO WENT WITH VCTS, AND WILL MONITOR FOR LATER UPDATES.

AFTER THE MID/UPPER LEVEL DISTURBANCE PASSES FROM CENTRAL MO INTO
NORTHEAST IL BY LATE THIS EVENING...THERE SHOULD BE A BREAK IN THE
CONVECTION WITH MAINLY VFR CEILINGS. THE NEXT ROUND OF CONVECTION
IS EXPECTED LATE TONIGHT TOWARD EARLY MORNING AS THE AREA REMAINS
IN AN EXTREMELY MOIST AIRMASS AND UPPER LEVEL ENERGY APPROACHES
WEST CENTRAL IL. THERE IS A BETTER CHANCE OF CONVECTION IN WEST
CENTRAL IL...BUT WITH NUMEROUS LEFT OVER CONVECTIVE BOUNDARIES THE
SHORT RANGE/HIGH RES MODELS ARE ALL POINTING TO AT LEAST SCATTERED
THUNDERSTORMS INTO EASTERN IL AS WELL.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MILLER
LONG TERM...BAK
AVIATION...MILLER
Hazardous weather outlook, Jun 14, 2:24 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
324 PM CDT SUN JUN 14 2015

ILZ027>031-036>038-040>043-047>051-151100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
324 PM CDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THIS EVENING.
ISOLATED STORMS MAY CONTAIN DAMAGING WIND GUSTS ALONG WITH THE
THREAT FOR ADDITIONAL HEAVY RAINFALL WHICH WILL PRODUCE LOCALIZED
FLOODING AND WORSEN AREAS OF RIVER FLOODING ALREADY IN PROGRESS.
MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE
ILLINOIS...SANGAMON AND SPOON RIVERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODIC THUNDERSTORM CHANCES WILL CONTINUE MONDAY THROUGH
SATURDAY. THE THREAT FOR ORGANIZED SEVERE WEATHER WILL INCREASE
ACROSS THE AREA MONDAY AFTERNOON AND EVENING. IN ADDITION TO THE
SEVERE RISK...THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL WILL
CONTINUE THROUGH MUCH OF NEXT WEEK ENHANCING THE RIVER AND FLASH
FLOOD THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...REPORTS OF
WIND GUSTS...HEAVY RAINFALL OR FLOODING WOULD BE APPRECIATED.

ILZ044>046-052>057-061>063-066>068-071>073-151100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-
SHELBY-VERMILION-
324 PM CDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND
SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. A FEW OF THE
STORMS MAY PRODUCE DAMAGING WIND GUSTS. THE THREAT FOR ADDITIONAL
HEAVY RAINFALL WILL CONTINUE WHICH WILL PRODUCE LOCALIZED FLOODING
AND WORSEN AREAS OF RIVER FLOODING ALREADY IN PROGRESS. MINOR
RIVER FLOODING WILL CONTINUE ALONG THE SANGAMON AND PARTS OF THE
WABASH AND LITTLE WABASH RIVERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODIC THUNDERSTORM CHANCES WILL CONTINUE MONDAY THROUGH SATURDAY.
THE THREAT FOR MORE ORGANIZED SEVERE WEATHER WILL INCREASE OVER
THE AREA MONDAY AND TUESDAY AFTERNOONS. IN ADDITION TO THE SEVERE
RISK...THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL WILL CONTINUE
THROUGH MUCH OF NEXT WEEK ENHANCING THE RIVER AND FLASH FLOOD
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...REPORTS OF
WIND GUSTS...HEAVY RAINFALL OR FLOODING WOULD BE APPRECIATED.

BAK

In the hours before

Local storm report, Jun 14, 9:19 AM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1019 AM CDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       4 WSW MAHOMET           40.17N 88.47W
06/14/2015  M1.53 INCH       PIATT              IL   COCORAHS

            24-HOUR RAINFALL

0630 AM     HEAVY RAIN       2 NNW ATHENS            39.99N 89.74W
06/14/2015  M1.10 INCH       MENARD             IL   COCORAHS

            24-HOUR RAINFALL

0700 AM     HEAVY RAIN       5 W LINCOLN             40.15N 89.46W
06/14/2015  M1.00 INCH       LOGAN              IL   COCORAHS

            24-HOUR RAINFALL

0700 AM     HEAVY RAIN       NEW HOLLAND             40.18N 89.58W
06/14/2015  M1.82 INCH       LOGAN              IL   COCORAHS

            24-HOUR RAINFALL

0700 AM     HEAVY RAIN       2 NNE MAHOMET           40.22N 88.39W
06/14/2015  M1.44 INCH       CHAMPAIGN          IL   COCORAHS

            24-HOUR RAINFALL

0700 AM     HEAVY RAIN       1 S MAHOMET             40.18N 88.40W
06/14/2015  M1.55 INCH       CHAMPAIGN          IL   COCORAHS

            24-HOUR RAINFALL

0700 AM     HEAVY RAIN       3 W WASHBURN            40.92N 89.35W
06/14/2015  M1.01 INCH       WOODFORD           IL   COCORAHS

            24-HOUR RAINFALL

0700 AM     HEAVY RAIN       1 N ATHENS              39.98N 89.72W
06/14/2015  M1.18 INCH       MENARD             IL   COCORAHS

            24-HOUR RAINFALL

0800 AM     HEAVY RAIN       4 NNE WHITE HEATH       40.14N 88.47W
06/14/2015  M1.22 INCH       PIATT              IL   COCORAHS

            24-HOUR RAINFALL

0800 AM     HEAVY RAIN       2 SE LATHAM             39.95N 89.14W
06/14/2015  M1.75 INCH       MACON              IL   COCORAHS

            24-HOUR RAINFALL

0800 AM     HEAVY RAIN       3 SW EMDEN              40.27N 89.53W
06/14/2015  M1.64 INCH       LOGAN              IL   COCORAHS

            24-HOUR RAINFALL

&&

EJL
Local storm report, Jun 14, 10:28 AM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1128 AM CDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       HENRY                   41.11N 89.36W
06/14/2015  M3.10 INCH       MARSHALL           IL   MESONET

            24-HOUR RAINFALL...SWOP REPORT

&&

EJL
Local storm report, Jun 14, 10:43 AM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       4 WSW MAHOMET           40.17N 88.47W
06/14/2015  M1.53 INCH       PIATT              IL   COCORAHS

            24-HOUR RAINFALL

0600 AM     HEAVY RAIN       ALTONA                  41.12N 90.16W
06/14/2015  M1.33 INCH       KNOX               IL   CO-OP OBSERVER

            24-HOUR RAINFALL

0630 AM     HEAVY RAIN       TOULON                  41.09N 89.86W
06/14/2015  M1.54 INCH       STARK              IL   CO-OP OBSERVER

            24-HOUR RAINFALL

0630 AM     HEAVY RAIN       2 NNW ATHENS            39.99N 89.74W
06/14/2015  M1.10 INCH       MENARD             IL   COCORAHS

            24-HOUR RAINFALL

0700 AM     HEAVY RAIN       1 N ATHENS              39.98N 89.72W
06/14/2015  M1.18 INCH       MENARD             IL   COCORAHS

            24-HOUR RAINFALL

0700 AM     HEAVY RAIN       3 W WASHBURN            40.92N 89.35W
06/14/2015  M1.01 INCH       WOODFORD           IL   COCORAHS

            24-HOUR RAINFALL

0700 AM     HEAVY RAIN       1 S MAHOMET             40.18N 88.40W
06/14/2015  M1.55 INCH       CHAMPAIGN          IL   COCORAHS

            24-HOUR RAINFALL

0700 AM     HEAVY RAIN       2 NNE MAHOMET           40.22N 88.39W
06/14/2015  M1.44 INCH       CHAMPAIGN          IL   COCORAHS

            24-HOUR RAINFALL

0700 AM     HEAVY RAIN       5 W LINCOLN             40.15N 89.46W
06/14/2015  M1.00 INCH       LOGAN              IL   COCORAHS

            24-HOUR RAINFALL

0700 AM     HEAVY RAIN       DE LAND                 40.12N 88.64W
06/14/2015  M1.26 INCH       PIATT              IL   CO-OP OBSERVER

            24-HOUR RAINFALL

0700 AM     HEAVY RAIN       NEW HOLLAND             40.18N 89.58W
06/14/2015  M1.82 INCH       LOGAN              IL   COCORAHS

            24-HOUR RAINFALL

0800 AM     HEAVY RAIN       3 SW EMDEN              40.27N 89.53W
06/14/2015  M1.64 INCH       LOGAN              IL   COCORAHS

            24-HOUR RAINFALL

0800 AM     HEAVY RAIN       HENRY                   41.11N 89.36W
06/14/2015  M3.26 INCH       MARSHALL           IL   MESONET

            24-HOUR RAINFALL...SWOP REPORT

0800 AM     HEAVY RAIN       HOPEWELL                40.98N 89.46W
06/14/2015  M1.71 INCH       MARSHALL           IL   MESONET

            24-HOUR RAINFALL...SWOP REPORT

0800 AM     HEAVY RAIN       LACON                   41.02N 89.41W
06/14/2015  M2.48 INCH       MARSHALL           IL   CO-OP OBSERVER

            24-HOUR RAINFALL

0800 AM     HEAVY RAIN       4 NNE WHITE HEATH       40.14N 88.47W
06/14/2015  M1.22 INCH       PIATT              IL   COCORAHS

            24-HOUR RAINFALL

0800 AM     HEAVY RAIN       HENRY                   41.11N 89.36W
06/14/2015  M3.10 INCH       MARSHALL           IL   MESONET

            24-HOUR RAINFALL...SWOP REPORT

0800 AM     HEAVY RAIN       2 SE LATHAM             39.95N 89.14W
06/14/2015  M1.75 INCH       MACON              IL   COCORAHS

            24-HOUR RAINFALL

&&

EJL

The radar

The Lincoln radar (KILX), 77 km away, was scanning. The volume nearest the first event began at 20:57 UTC.

Open the radar archive at this moment

Event by event

7 flash flood. Local standard time, as filed.

Flash Flood, Champaign

When
June 14, 3:00 PM CST to 6:00 PM CST
Where
Champaign County, 2.61 mi SSW of Dickerson to 0.32 mi NNW of Mahomet
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.284, -88.445

Thunderstorms produced up to 2.00 of rain in less than one hour in northwest Champaign County during the mid-afternoon of June 14th. Several rural roads from Fisher to Mahomet were impassable until early evening.

Flash Flood, Menard

When
June 14, 3:45 PM CST to 10:00 PM CST
Where
Menard County, 1.61 mi E of Greenview to 1.54 mi W of Curtis
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.081, -89.719

Thunderstorms with heavy rain produced more than 2.00 of rain in one hour in a small part of central Menard County. Several roads were impassable, including Illinois Route 29 south of Greenview, Illinois Route 123 east of Petersburg and rural roads between Petersburg and Sweetwater.

Flash Flood, McLean

When
June 14, 4:45 PM CST to 11:00 PM CST
Where
McLean County, 1.27 mi SE of Shirley to 3.57 mi ESE of Mc Lean
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.407, -89.053

Thunderstorms produced very heavy rain of 4.00 to 5.00 in one hour in southwest McLean County. Extensive street and basement flooding was reported in Heyworth, for the second time in one week, where 5.00 of rain was reported. Rural roads were also flooded from Shirley to McLean to Heyworth.

Flash Flood, McLean

When
June 14, 5:30 PM CST to 11:00 PM CST
Where
McLean County, 4.3 mi N of Colfax to 2.49 mi SSE of Lexington
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.632, -88.632

Thunderstorms produced more than 4.00 of rain in 90 minutes across a small part of northeast McLean County. Many rural roads from Lexington to Cooksville to Colfax were impassable through the late evening hours of June 14th.

Flash Flood, Stark

When
June 14, 6:30 PM CST to 11:30 PM CST
Where
Stark County, 3.18 mi WSW of West Jersey to 2.44 mi SW of West Jersey
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.001, -89.985

Thunderstorms with rainfall rates of 1.00 to 1.50 per hour persisted for nearly three hours in much of Stark County. Observers reported 3.00 to 4.00 of rain on ground already saturated during the previous week. Many rural roads from West Jersey to Toulon to Wyoming were impassable.

Flash Flood, Knox

When
June 14, 6:45 PM CST to 11:45 PM CST
Where
Knox County, 0.74 mi SSW of Oak Run to 5.86 mi S of Appleton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.960, -90.135

Thunderstorms with rainfall rates of 1.00 to 1.50 per hour persisted for nearly three hours in parts of eastern Knox County. Observers reported 3.00 to 6.00 of rain on ground already saturated by flooding the previous week. The flooding made Illinois Route 180 north of Williamsfield impassable. Many rural roads from Oak Run to Williamsfield were also flooded.

Flash Flood, Peoria

When
June 14, 6:45 PM CST to 11:45 PM CST
Where
Peoria County, 2.69 mi S of Elmore to 1.78 mi ESE of Elmore
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.911, -89.986

Thunderstorms with rainfall rates of 1.00 to 1.50 per hour persisted for nearly three hours in extreme northwest Peoria County. Observers reported 3.00 to 6.00 of rain on ground already saturated by flooding the previous week. The flooding made Illinois Route 78 near the Stark County line impassable. Many rural roads in the vicinity of the village of Elmore were also flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591381, 591394, 591387, 591391, 591401, 591395, 591396.